Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Feeling dizzy, headaches and nauseous. On birth control lithium and Abilify. Suggest?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 1996
Answered : 138 Questions
I haven't been feeling myself lately, I feel dizzy sometimes during the day, I have been having more frequent headaches, felt nausea at times...I don't know what's going on...
on birthcontrol, Lithium, and Abilify. I think I got my period 2-3 weeks early, but it's very light.
Posted Sun, 13 Oct 2013 in Headache and Migraines
Answered by Dr. Praveen K Nath 1 hour later
Brief Answer:
bipolar disorder

Detailed Answer:
Dear ma,am

I have gone through your medical history in detail. Accordingly I see that you are already taking medication for bipolar disorder & birth control.

Both these medications at times can cause dizziness as experienced by you. That's quite common. Headache and nausea may also be related.

In this circumstances, I propose the following steps of action:

1. Please check with your treating doctor if the symptoms are troubling you. The doctor can accordingly make changes with your medicines.

2 . Take some analgesics / antiemetics for headache/nausea. I suggest medicines similar to tylenol pain relief along with domperidone twice daily to my patients. You can check with your pharmacist.

3. If change in medicines and symptomatic drugs does not relieve the symptoms, get your MRI BRAIN scan done. You might also need to test your fasting blood sugar and thyroid function tests.

4. Lastly do some destressing exercises/meditation.

Hope this helps. Let me know if you need clarifications.

deptt. of neurosurgery
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor